MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 32 -3; PROS,KNEE,FEM,SEMICONSTRAINED,CEMEN,MET/POLY

SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 32 -3; PROS,KNEE,FEM,SEMICONSTRAINED,CEMEN,MET/POLY
Model Number 71369714
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the femoral trial head confirms the device has multiple scratches, burrs and deep gouges in the plastics the device show extreme signs of wear/usage.There is no lot number available.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that upon inspection the plastic ring inside the trial was torn, the outside was extremely scratched up and worn out.No case involved.

Brand Name
MI TRIAL FEM HEAD 32 -3
Common Device Name
PROS,KNEE,FEM,SEMICONSTRAINED,CEMEN,MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10583588
Report Number1020279-2020-04847
Device Sequence Number14243326
Product Code HRY
UDI-Device Identifier03596010555601
UDI-Public03596010555601
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71369714
Device Catalogue Number71369714
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2020
Initial Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1